MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534350
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis; however, the analysis has not yet been completed.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure in the commnon bile duct.The exact event date was not provided.During the procedure, when the stent was inserted into the bile duct, it was found that the ro marker band at the tip of the guide catheter was missing.It was noted that the end of the examination, the entire delivery system and the defective prosthesis were radioed again for control and no radio opaque markings appeared.The procedure was successfully completed with another advanix biliary stent.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: medical device code a020602 captures the reportable event of component missing.Block h10: the returned naviflex rx delivery system and the stent were analyzed, and a visual evaluation noted that the stent was returned attached to the push catheter; it was observed that the device didn't present any problems.Also, ro markers were visually observed and x-ray analysis was performed in order to confirm the appearance of these markers, the ro marker at the tip of the guide catheter was not observed.Therefore the reported complaint is confirmed.No other problems with the device were noted.The reported event of ro marker band missing was confirmed.Upon product analysis, the ro marker at the tip of the guide catheter was not determined, this issue may be related to manufacturer deficiency.Therefore, the investigation concluded that manufacturing deficiency is selected as the most probable root cause for the complaint due to problems traced to manufacturing process.A review of the device history record (dhr) was performed and confirmed that the device met all material, assembly, and product specifications at the time of release to distribution.There is an investigation in place to address this issue.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12077530
Report Number3005099803-2021-02987
Device Sequence Number11619744
Product Code FGE
UDI-Device Identifier08714729787440
UDI-Public08714729787440
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/21/2022
Device Model NumberM00534350
Device Catalogue Number3435
Device Lot Number0026229004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2021
Initial Date Received by Manufacturer 05/31/2021
Supplement Date Received by Manufacturer07/23/2021
Initial Report FDA Received Date06/28/2021
Supplement Report FDA Received Date08/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1